MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 10/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt150, 24.5 diopter intraocular lens (iol), was explanted from a patient¿s left eye (os) due to night glare issues which interfered with driving.It was indicated that the iol was well centered and the surgery was uncomplicated.The patient had great daytime vision and was very pleased it, distance and near.However, she was unable to safely drive at night time which interfered with her work as she sometimes would need to drive at night.There was an incision enlargement in order to explant the lens.A replacement lens, zct150 with the same diopter was used.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that the patient age was captured in the initial mdr.However, in the initial mdr it was captured as unknown/not provided.Additional information: device available for evaluation ¿ yes, returned to manufacturer on 11/16/2018 device returned to manufacturer ¿ yes.Device evaluation: visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specifications.Historical data analysis: a search in complaint history was performed which revealed that no similar complaint has been received for this production order number.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
1700 east st. andrew place
santa ana CA 92705
MDR Report Key8031306
Report Number9614546-2018-01042
Device Sequence Number11088347
Product Code POE
UDI-Device Identifier05050474605299
UDI-Public(01)05050474605299(17)220615
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer11/22/2018
10/25/2020
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date12/20/2018
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005